A 32-year-old member asked:
What can be potential side effects of lowering estrogen levels on my birth control?
1 doctor answer • 1 doctor weighed in
Dr. Allison Urrutiaanswered
Obstetrics and Gynecology 16 years experience
Irregular bleeding: The most common side effect with the low does birth control pills is breakthrough bleeding. Depending on you body size and menstrual history, some women have irregular bleeding on the lower dosages of estrogen. Estrogen is used to stabilize uterine lining, therefore if bleeding persists, may need to increase dose.
Created for people with ongoing healthcare needs but benefits everyone.
5.7k viewsAnswered >2 years ago
Last updated Sep 28, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.